Alert archive / Illinois / Flash Flood Warnings in 2019

Flash Flood Warning 28, NWS Lincoln, IL

June 29, 2019Stark County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 29, 2019, 5:28 PM CDT for Stark County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2019, 5:28 PM CDT (22:28 UTC)
Expired
Jun 29, 2019, 7:30 PM CDT
In force
2 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Stark County, IL

The radar

The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
674 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

189 
WGUS53 KILX 292228
FFWILX
ILC175-300030-
/O.NEW.KILX.FF.W.0028.190629T2228Z-190630T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
528 PM CDT Sat Jun 29 2019

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Western Stark County in north central Illinois...

* Until 730 PM CDT.

* At 528 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Wyoming, Toulon, Elmira, West Jersey, La Fayette and Duncan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4119 8975 4097 8974 4098 8998 4115 8998
      4115 8987 4119 8986

$$

37
2 follow-up statements
899 
WGUS73 KILX 292353
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
653 PM CDT Sat Jun 29 2019

ILC175-300030-
/O.CON.KILX.FF.W.0028.000000T0000Z-190630T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stark-
653 PM CDT Sat Jun 29 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
CENTRAL STARK COUNTY...

At 652 PM CDT, Doppler radar indicated heavy rain across the warned 
area. Amounts in excess of two inches of rain have already fallen. 
Flash flooding is already occurring.

Some locations that will experience flooding include...
Toulon and Elmira. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4119 8975 4097 8981 4097 8983 4105 8992
      4115 8993 4115 8987 4119 8986

$$

37
766 
WGUS73 KILX 300031
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
731 PM CDT Sat Jun 29 2019

ILC175-300041-
/O.EXP.KILX.FF.W.0028.000000T0000Z-190630T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stark-
731 PM CDT Sat Jun 29 2019

...THE FLASH FLOOD WARNING FOR CENTRAL STARK COUNTY HAS EXPIRED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 4119 8975 4097 8981 4097 8983 4105 8992
      4115 8993 4115 8987 4119 8986

$$

37

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:55 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 29, 3:55 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
355 PM CDT Sat Jun 29 2019

.SHORT TERM...(This evening through Sunday)
ISSUED AT 350 PM CDT Sat Jun 29 2019

Isolated showers and thunderstorms developed during mid afternoon
over north central IL from Lacon in central Marshall county
northward and drifting slowly SSE. A weak frontal boundary
lingered over northeast IL (ne of Pontiac) and sagged southward
into northern IN. An area of very unstable air was over northern
CWA with CAPEs of 3500-5000 j/kg north of Lincoln. Though strong
subtropical mid/upper level ridge is providing a CAP to area and
limiting convective development over much of CWA so far today.
Most CAMs still show isolated convection over northern/ne CWA
through mid evening, then diminishing. Isolated convection
possible again northern CWA overnight, mainly late tonight into
Sunday morning. Muggy lows overnight around 70, with lower 70s
over the IL river valley where more clouds expected.

More convection expected to develop over the upper MS river
valley and drop SSE over ne part of CWA Sunday afternoon. SPC day2
outlook has upgraded areas ne of a Peoria to Decatur to
Lawrenceville line into a marginal risk Sunday afternoon, with a
slight risk of severe storms far ne CWA ne of a Henry to Chenoa to
Rantoul line. Damaging winds and large hail are the main risks
along with locally heavy rains in tropical airmass. Mid/upper
level ridge continues to build a bit stronger into IL on Sunday
with 500 mb heights rising to 591-593 dm by midday Sunday, and
this will suppress convection over portions of central and sw CWA.
Highs Sunday of 89-93F with afternoon heat indices in the 96-103F
range, not too far away from heat advisory criteria of 105F.

&&

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 350 PM CDT Sat Jun 29 2019

Isolated convection possible early Sunday evening ne CWA, with MCS
activity overnight Sunday night in WI tracking se and passing ne
of CWA. Expect another muggy night with lows in the lower 70s.

Another hot, humid and generally dry day expected on Monday with
strong mid/upper level ridge holding over IL. Highs in the lower
90s and afternoon heat indices of 98-103F. Convection chances
appear to stay north of CWA yet on Monday night though GFS and to
a less extent GEM models show some qpf into parts of the IL river
valley late Mon night/daybreak Tue.

Upper level ridge weakens a bit on Tue with disturbances ridging
overtop of ridge and possibly bringing isolated to scattered convection
into northern/ne CWA on Tue and Tue night. Highs Tue around 90F to
lower 90s with afternoon heat indices of 95-100F and possibly a
few degrees higher over southern/sw CWA. Models show upper level
ridge weakens a bit more on Wed before it starts to build back
north on Thu and Fri. This will likely keep the tropical heat and
humidity around through next week. Highs in the upper 80s and
lower 90s much of next week. Also isolated to scattered
convection during mid/late week with overnight and morning MCS
activity possible too.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 100 PM CDT Sat Jun 29 2019

VFR conditions generally expected next 24 hours over central IL
airports with scattered cumulus clouds with bases of 4-6k ft and
some mid and high clouds passing by. However, a frontal boundary
in northeast IL from near Rockford to just ne of Pontiac to just
south of Kankakee will help develop isolated thunderstorms along
and ne of I-74 by late afternoon until sunset. Carried VCTS at
PIA, BMI and CMI after 21-22Z until 01-02Z and if they occur, MVFR
conditions could briefly occur. Isolated showers/thunderstorms
possible again at PIA toward midday Sunday and possibly to BMI
around or after 18Z/1 pm Sunday as complex of convection near
ND/MN border is progged by more models to drop se over ne CWA
during Sunday afternoon. WSW to SW winds generally less than 10
kts this afternoon and again on Sunday, and winds will be light
tonight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM...07
AVIATION...07
Hazardous weather outlook, Jun 29, 3:44 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
344 PM CDT Sat Jun 29 2019

ILZ027>031-037-038-301200-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible late this afternoon and
evening. Locally heavy rain will occur with the stronger storms.

The heat index is expected to reach the middle 90s during the
evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build into the middle of next
week. Heat index values will reach 95 to 100 degrees during the
afternoons, with the highest heat index on Sunday and Monday.

Isolated to scattered thunderstorms are expected Sunday, and again
on Tuesday through Friday.

Minor flooding will continue along the Illinois River downstream
from Peoria through much of the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

ILZ036-040-041-047-049-050-301200-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible late this afternoon and
evening. Locally heavy rain will occur with the stronger storms.

The heat index is expected to reach the middle 90s during the
evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through the middle of
next week. Heat index values will reach around 100 degrees during
the afternoons from Sunday through Wednesday.

Isolated to scattered thunderstorms are expected from Tuesday
afternoon through Friday.

Moderate flooding will continue along the Illinois River, though
river stages will steadily fall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ042-048-051>053-301200-
Christian-Logan-Macon-Menard-Sangamon-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through the middle of
next week. Heat index values will reach around 100 degrees during
the afternoons from Sunday through Wednesday.

Isolated to scattered thunderstorms are expected from Tuesday
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ043>046-301200-
Champaign-De Witt-Piatt-Vermilion-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible this evening. Locally heavy
rain will occur with the stronger storms.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through the middle of
next week. Heat index values will reach around 100 degrees during
the afternoons from Sunday through Wednesday.

Isolated to scattered thunderstorms are expected Sunday and
Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ054>057-061>063-301200-
Clark-Coles-Cumberland-Douglas-Edgar-Moultrie-Shelby-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through early next week.
Heat index values will range from the mid to upper 90s from
Saturday through Wednesday afternoons.

Isolated to scattered thunderstorms are expected Sunday and
Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ066>068-071>073-301200-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Minor flooding will continue along portions of the Little Wabash
and Embarras rivers. Otherwise, no hazardous weather is expected
at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through early next week.
Heat index values will range from 95 to 100 degrees from Saturday
through Wednesday afternoons, warmest on Sunday and Monday
afternoon.

Isolated to scattered thunderstorms are expected Sunday and
Wednesday through Friday.

Minor flooding will subside along the Embarras River at
Lawrenceville on Sunday, but is expected on the Little Wabash
River at Clay City through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Goetsch

In the hours before

Local storm report, Jun 29, 12:00 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1200 PM CDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       ALEXANDER               39.72N 90.05W
06/29/2019  M2.11 INCH       MORGAN             IL   PUBLIC

            STORM TOTAL...FROM YESTERDAY AFTERNOON

&&

EJL
Special weather statement, Jun 29, 1:44 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Lincoln IL
144 PM CDT Sat Jun 29 2019

ILZ027>031-036>038-040>051-053-055-057-300030-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Macon-Douglas-Edgar-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln,
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown,
Petersburg, Winchester, Jacksonville, Springfield, Decatur,
Tuscola, and Paris
144 PM CDT Sat Jun 29 2019

..Hot and Humid Conditions This Afternoon and Early Evening...

Temperatures in the upper 80s to lower 90s across central
Illinois, combined with dewpoints in the low to mid 70s will
produce heat indices ranging from 97 to 102 degrees through 7 pm.

Exercise caution if you will be outdoors this afternoon and
early evening. Be sure to apply sunscreen regularly. Drink plenty
of water, dress in lightweight and light-color clothing, and take
breaks in the shade. Check on relatives and neighbors, especially
the elderly.

Never leave pets, children or the elderly unattended in parked
vehicles.

07
Special weather statement, Jun 29, 4:47 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Lincoln IL
447 PM CDT Sat Jun 29 2019

ILZ028-292215-
Stark-
447 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STARK COUNTY UNTIL 515
PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elmira, or 7 miles southeast of Kewanee. This storm was nearly
stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Toulon, Osceola, Bradford and Elmira.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4119 8964 4104 8987 4115 8994 4115 8987
      4123 8987 4124 8985 4123 8970
TIME...MOT...LOC 2146Z 319DEG 3KT 4118 8981

37
Special weather statement, Jun 29, 5:09 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Lincoln IL
509 PM CDT Sat Jun 29 2019

ILZ046-292245-
Vermilion-
509 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERMILION COUNTY
UNTIL 545 PM CDT...

At 508 PM CDT, Doppler radar was tracking strong thunderstorms 8
miles south of Rossville, or 8 miles north of Danville. These storms
were nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Danville, Rossville, Bismarck, Henning, Vermilion County Airport and
Alvin.

This includes Interstate 74 between mile markers 217 and 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4029 8776 4041 8767 4034 8753 4003 8753
TIME...MOT...LOC 2208Z 319DEG 3KT 4027 8761

37
Special weather statement, Jun 29, 5:15 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lincoln IL
515 PM CDT Sat Jun 29 2019

ILZ027-028-292245-
Knox-Stark-
515 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STARK AND NORTHEASTERN
KNOX COUNTIES UNTIL 545 PM CDT...

At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Toulon, or 7 miles south of Kewanee. This storm was nearly
stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wyoming, Toulon, Elmira and La Fayette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4102 8970 4102 9006 4115 9001 4115 8987
      4119 8986 4119 8975
TIME...MOT...LOC 2215Z 000DEG 3KT 4114 8988

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:47 PM CDTSpecial Weather StatementILXStark28 min
Jun 29, 5:09 PM CDTSpecial Weather StatementILXVermilion36 min
Jun 29, 5:15 PM CDTSpecial Weather StatementILXStark30 min
Jun 29, 5:43 PM CDTSpecial Weather StatementILXMarshall47 min
Jun 29, 6:13 PM CDTFlash Flood WarningILXVermilion4 hr
Jun 29, 6:29 PM CDTSpecial Weather StatementILXVermilion31 min
Jun 29, 6:47 PM CDTSpecial Weather StatementILXVermilion28 min

Nearby

Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.